×

zbMATH — the first resource for mathematics

Convergence with a fixed regulator in Archimedean lattice ordered groups. (English) Zbl 1150.06019
Let \(G\) be an Archimedean lattice-ordered group, \(0<u\in G\). The author works with the notions of \(u\)-convergent and \(u\)-fundamental sequences, which were introduced before. \(G\) is said to be \(u\)-Cauchy complete if every \(u\)-fundamental sequence in \(G\) is \(u\)-convergent in \(G\). A \(u\)-Cauchy completion of \(G\) is defined as an Archimedean \(u\)-Cauchy complete lattice-ordered group \(H\) containing \(G\) as an \(l\)-subgroup such that each element of \(H\) is a \(u\)-limit of a sequence in \(G\).
Another well-known type of completions of lattice-ordered groups is the Dedekind completion. Every Archimedean lattice-ordered group \(G\) admits a unique Dedekind completion \(G^{\wedge }\). In the present paper, there is proved that \(G^{\wedge }\) is Archimedean and \(u\)-Cauchy complete. Further, there is shown that \(G\) has a \(u\)-Cauchy completion \(G^{*}\), which can be considered as an \(l\)-subgroup of \(G^{\wedge }\). An example shows that \(G^{*}\neq G^{\wedge }\) in general.
Some further results:
If \(G\) is a direct product of lattice-ordered groups \(G_i\) \((i\in I)\), then \(G^{*}\) is isomorphic to the direct product of \(G^{*}_i\).
The ordered system of all \(u\)-Cauchy complete \(l\)-ideals of \(G\) containing \(u\) has a greatest element.

MSC:
06F15 Ordered groups
20F60 Ordered groups (group-theoretic aspects)
PDF BibTeX XML Cite
Full Text: EuDML
References:
[1] ANDERSON M.-FEIL T.: Lattice Ordered Groups. Reidel Texts in Math. Sci., D. Reidel Publishing Company, Dordrecht, 1988. · Zbl 0636.06008
[2] ČERNÁK Š.: On some types of maximal I-subgroups of a lattice ordered group. Math. Slovaca 28 (1978), 349-359. · Zbl 0403.06011
[3] ČERNÁK Š.-LIHOVÁ J.: Convergence with a regulator in lattice ordered groups. Tatra Mt. Math. Publ. 39 (2005), 35-45. · Zbl 1150.06020
[4] CONRAD P.-McALISTER D.: The completion of a lattice ordered group. J. Austral. Math. Soc. 9 (1969), 182-208. · Zbl 0172.31601
[5] DARNEL M. R.: Theory of Lattice Ordered Groups. Monogr. Textbooks Pure Appl. Math. 187, Marcel Dekker, New York, NY, 1995. · Zbl 0810.06016
[6] FUCHS L.: Partially Ordered Algebraic Systems. Pergamon Press, Oxford-London-New York-Paris, 1963. · Zbl 0137.02001
[7] GLASS A. M. W.: Partially Ordered Groups. Ser. Algebra 7, World Scientific, Singapore, 1999. · Zbl 0933.06010
[8] JAKUBÍK J.: Kernels of lattice ordered groups defined by properties of sequences. Časopis Pěst. Mat. 109 (1984), 290-298. · Zbl 0556.06007
[9] LUXEMBURG M.-ZAANEN A.: Riesz Spaces. Vol. I. North-Holland Math. Library, Nord Holland Publ. Comp., Amsterdam-London, 1971. · Zbl 0231.46014
[10] MARTINEZ J.: Polar functions. III: On irreducible maps vs. essential extensions of Archimedean l-groups with unit. Tatra Mt. Math. Publ. 27 (2003), 189-211. · Zbl 1076.06012
[11] VULIKH B. Z.: Introduction to the Theory of Partially Ordered Spaces. Wolters-Noordhoff Sci. Publ. Ltd., Groningen, 1967. · Zbl 0186.44601
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.